Articles |

Movement Disorders Associated With Withdrawal From High-Dose Intravenous Haloperidol Therapy in Delirious ICU Patients FREE TO VIEW

Richard R. Riker; Gilles L. Fraser; Peter Richen
Author and Funding Information

From the Department of Critical Care Medicine, Department of Pharmacy, and Department of Medicine (Division of Neurology), Maine Medical Center, Portland, Me.

1997 by the American College of Chest Physicians

Chest. 1997;111(6):1778-1781. doi:10.1378/chest.111.6.1778
Text Size: A A A
Published online


Intravenous haloperidol is recommended as the drug of choice to treat delirium in ICU patients. Movement disorders and other adverse events commonly occur with oral haloperidol use but are rarely seen with IV haloperidol use, and withdrawal symptoms have not been reported with short-term ICU use. We describe self-limited dyskinesia during withdrawal of high-dose continuous IV haloperidol therapy in five ICU patients.




Citing articles are presented as examples only. In non-demo SCM6 implementation, integration with CrossRef’s "Cited By" API will populate this tab (http://www.crossref.org/citedby.html).

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging & repositioning the boxes below.

Find Similar Articles
CHEST Journal Articles
Acute confusion/delirium.
University of Iowa College of Nursing, John A. Hartford Foundation Center of Geriatric Nursing Excellence
  • CHEST Journal
    Print ISSN: 0012-3692
    Online ISSN: 1931-3543